Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 285, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2010, 7:36 PM EDT for Wilcox County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2010, 7:36 PM EDT (23:36 UTC)
- Expired
- Aug 7, 2010, 8:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:42 PM EDT | TSTM WND DMG | Owensboro, GA | WILCOX COUNTY SHERIFFS OFFICE RELAYED 2-3 REPORTS OF 6-12 DOWNED TREES ALONG HIGHWAY 233 S IN OWENSBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2921 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986
WUUS52 KFFC 072336
SVRFFC
GAC315-080000-
/O.NEW.KFFC.SV.W.0285.100807T2336Z-100808T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT SAT AUG 7 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WILCOX COUNTY IN CENTRAL GEORGIA
* UNTIL 800 PM EDT
* AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR OWENSBORO. THIS STORM WAS
NEARLY
STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCHELLE AND DOUBLE RUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3185 8355 3185 8357 3189 8361 3191 8360
3196 8346 3185 8318 3184 8320 3183 8324
3184 8353
TIME...MOT...LOC 2335Z 029DEG 2KT 3188 8345
$$2 follow-up statements
232
WWUS52 KFFC 072354
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT SAT AUG 7 2010
GAC315-080000-
/O.CON.KFFC.SV.W.0285.000000T0000Z-100808T0000Z/
WILCOX GA-
754 PM EDT SAT AUG 7 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN WILCOX COUNTY...
AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR OWENSBORO. THIS STORM WAS
NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCHELLE AND DOUBLE RUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3185 8355 3185 8357 3189 8361 3191 8360
3196 8346 3185 8318 3184 8320 3183 8324
3184 8353
TIME...MOT...LOC 2354Z 029DEG 2KT 3187 8346
$$
19667
WWUS52 KFFC 080002
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT SAT AUG 7 2010
GAC315-080011-
/O.EXP.KFFC.SV.W.0285.000000T0000Z-100808T0000Z/
WILCOX GA-
802 PM EDT SAT AUG 7 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILCOX COUNTY EXPIRED
AT 800 PM EDT...
AT 756 PM EDT...STRONG THUNDERSTORMS CONTINUED ACROSS SOUTHERN
WILCOX COUNTY NEAR OWENSBORO...BUT THESE THUNDERSTORMS HAVE DROPPED
BELOW SEVERE LIMITS.
VERY HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL CONTINUE
ACROSS SOUTHERN WILCOX COUNTY FOR THE NEXT 30 MINUTES OR SO...BUT
SEVERE WEATHER IS NO LONGER IMMINENT IN THIS AREA.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3185 8355 3185 8357 3189 8361 3191 8360
3196 8346 3185 8318 3184 8320 3183 8324
3184 8353
TIME...MOT...LOC 2354Z 029DEG 2KT 3187 8346
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:25 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 7, 7:25 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 725 PM EDT SAT AUG 7 2010 .UPDATE... UPDATE TO REMOVE EXPIRED HEAT ADVISORY FROM HEADLINES. FORECAST LOOKS TO BE ON TRACK. NO ADDITIONAL UPDATES ARE EXPECTED AT THIS TIME. 31 && .PREV DISCUSSION... /ISSUED 349 PM EDT SAT AUG 7 2010/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SURFACE BOUNDARY REMAINS SITUATED ACROSS CENTRAL GEORGIA...AND IS EXPECTED TO MOVE LITTLE THROUGH THE SHORT TERM. AHEAD OF THE BOUNDARY...A MOIST UNSTABLE AIRMASS IS STILL PRESENT...AND THE COMBINATION OF THESE FEATURES IS TRIGGERING CONVECTIVE DEVELOPMENT THIS AFTERNOON ACROSS SOUTH GA. BEHIND THE FRONT...DRIER AIR HAS SETTLED INTO NORTH GA...WITH WELCOMED DEWPOINTS IN THE 60S. MODELS IN GOOD AGREEMENT WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONTAL BOUNDARY AS ITS ASSOCIATED LOW PRESSURE SYSTEM MOVES OVER EASTERN CANADA. 00Z ECMWF SEEMED A LITTLE OUT TO LUNCH WITH A NEW LOW PRESSURE SYSTEM DEVELOPING IN THE SOUTH ATLANTIC BIGHT IN ASSOCIATION WITH THE SURFACE BOUNDARY. 12Z ECMWF MUCH MORE IN LINE WITH GFS AND NAM...WITH THE LOW DEVELOPING A LITTLE FURTHER SOUTH ALONG THE FLORIDA COAST BY LATE SUNDAY. WITH THE BOUNDARY AND LOW PRESSURE SYSTEM...A TIGHT RH GRADIENT IS EXPECTED...WITH THE BEST MOISTURE STAYING IN EXTREME SOUTH GA. HAVE OPTED TO CONTINUE SLIGHT CHANCE POPS IN SOUTH CENTRAL GA...AND THE NE GA MOUNTAINS THROUGH THE SHORT TERM. PENDING LOCATION AND DEVELOPMENT OF THE LOW PRESSURE SYSTEM...THESE POPS COULD EASILY BE INCREASED DOWN THE ROAD. GFS SEEMS TO BE THE WARMEST IN THE SHORT TERM ON HIGH TEMPERATURES WITH 850 MB TEMPERATURES 1 TO 2 DEGREES ABOVE THE NAM AND ECMWF. GFS ALSO SEEMS TO EMBRACE THE LOWER DEWPOINTS ACROSS N GA A LITTLE MORE THAN THE OTHER MODELS...WITH GUIDANCE APPEARING A LITTLE TOO LOW FOR SUNDAY AM TEMPS. HAVE TENDED TOWARD A MAV/MET BLEND THROUGH MONDAY MORNING...LEANING TOWARDS THE MAV. BY MONDAY AFTERNOON GUIDANCE SEEMS TO BE MORE IN LINE...SO HAVE NOT STRAYED TOO FAR FROM CONSENSUS. LONG TERM /TUESDAY THROUGH SATURDAY/... THE AFOREMENTIONED CLOSED LOW CENTERS OVER CENTRAL FL BY MON AM...MOVES OVER THE NE GULF OF MEXICO BY WED AM...AND MOVES OVER LA/MS BY EARLY THU. MODELS DIFFER A LITTLE MORE IN THE LONG TERM WITH HANDLING OF THIS LOW ONCE IT MOVES OVER LAND. A FEW MODELS LOOP THE LOW BACK AROUND TO THE SOUTHEAST...WITH A VORT MAX IMPACTING THE CWA BY THE END OF THE WEEK. OTHER MODELS ABSORB THE LOW INTO AN ONCOMING FRONTAL BOUNDARY. WITH SUCH UNCERTAINTY BETWEEN THE MODELS...HAVE CONTINUED TO SHOW DIURNALLY DRIVEN CONVECTION AND PERSISTENCE TEMPERATURES THROUGH THE EXTENDED. WE WILL HAVE TO MONITOR THE LATEST MODELS TO SEE HOW THIS FEATURE PANS OUT. 31 && .AVIATION... VFR CONDITIONS EXPECTED AT MOST AREA THRU 00Z MON. LAST OF THE CONVECTION LEAVING THE CWA AND DO NOT EXPECT ANY CB THIS EVENING. SCATTERED FOG SHOULD DEVELOP IN FAVORED AREAS...AHN/MCN/FTY. MODELS HINT AT STRATUS RE-FORMING OVER CENTRAL GEORGIA LATE TONIGHT. WHILE THERE APPEARS TO HAVE BEEN SIGNIFICANT DRYING ALOFT...SOME MIXING DOWN...AS THE FLOW RETURNS OFF THE ATLANTIC FEEL THERE COULD BE SOME STRATUS/STRATO-CU OVER CENTRAL GEORGIA LATE TONIGHT. THIS WILL DISSIPATE RAPIDLY AFTER SUNRISE SUNDAY. WITH THE FRONT LIFTING NORTH...CSG WILL RUN THE RISK OF A CB IN THE AFTERNOON. ELSEWHERE DO NOT EXPECT ANY CB SUNDAY AFTERNOON. WINDS WILL REMAIN LIGHT AND EASTERLY TO NEAR CALM TONIGHT...AND THEN EAST TO SOUTHEAST SUNDAY. THERE SHOULD BE A SWING BACK TO THE SOUTHWEST AFTER 00Z MON AT ATL. //ATL...CONFIDENCE...HIGH 00Z TO 06Z...MEDUIM 06Z TO 15Z...AND HIGH AFTERWARDS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 96 72 97 72 / 10 10 10 10 10 ATLANTA 73 95 76 95 76 / 10 10 10 10 10 BLAIRSVILLE 62 90 64 91 65 / 10 20 20 20 20 CARTERSVILLE 67 97 70 97 69 / 10 10 10 10 10 COLUMBUS 75 96 75 96 75 / 20 20 20 10 10 GAINESVILLE 72 94 73 95 73 / 10 20 10 10 10 MACON 72 96 74 97 72 / 20 20 20 10 10 ROME 66 97 69 97 70 / 10 10 10 10 10 PEACHTREE CITY 69 94 71 95 69 / 10 10 10 10 10 VIDALIA 75 95 75 95 75 / 30 20 10 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Aug 7, 11:40 AM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1140 AM EDT SAT AUG 7 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1140 AM EDT SAT AUG 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS POSSIBLE OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE IS SITUATED ACROSS CENTRAL GEORGIA. HIGH PRESSURE IS PUSHING INTO THE NORTHERN PORTION OF THE STATE FROM THE NORTH. .PRIMARY HAZARDS... A FEW THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS OF RAIN ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF A LINE FROM COLUMBUS TO SWAINSBORO. SOME OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS UP TO 40 MPH. .DISCUSSION... THE AREA OF HIGH PRESSURE OVER THE TENNESSEE VALLEY WILL SLOWLY SINK SOUTHWARD AND SPREAD DRIER AIR INTO NORTHERN GEORGIA. THIS WILL DIMINISH THE CHANCES OF THUNDERSTORMS FOR NORTH GEORGIA...ALTHOUGH ISOLATED SHOWERS AND WEAK THUNDERSTORMS CANNOT BE RULED OUT FOR THE HIGHER ELEVATIONS. A WEAK TROUGH OF LOW PRESSURE WILL BE PUSHED INTO CENTRAL AND SOUTH GEORGIA...KEEPING HIGHER INSTABILITY ALONG AND SOUTH OF THE TROUGH. THE CAPE INSTABILITY VALUES WILL RANGE BETWEEN 1000 AND 2000 THIS AFTERNOON FOR MAINLY CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY ISOLATED SHOWERS AND THUNDERSTORMS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 7, 7:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 725 PM EDT SAT AUG 7 2010 GAZ108-080000- 725 PM EDT SAT AUG 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN WILCOX COUNTY UNTIL 800 PM EDT... AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OWENSBORO...MOVING SOUTH AT 5 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD ONLY BE USED IN AN EMERGENCY. WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH THIS THUNDERSTORM. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT. 19
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.